Alert archive / California / Wind Advisories in 2017

Wind Advisory 23, NWS San Diego, CA

May 5, 2017Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 5, 2017, 3:03 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 6, 2017, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 3:03 AM PDT (10:03 UTC)
In effect from
May 6, 2017, 2:00 PM PDT
Expired
May 7, 2017, 2:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WWUS76 KSGX 051003
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
303 AM PDT Fri May 5 2017

...Periods of strong gusty west winds for the mountains and
deserts for Saturday afternoon through late evening...

.A low pressure system moving southward near the West Coast will
bring stronger onshore flow with periods of strong gusty west
winds for the mountains and deserts for Friday afternoon through
late evening.

CAZ055-060-052130-
/O.NEW.KSGX.WI.Y.0023.170506T2100Z-170507T0500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
303 AM PDT Fri May 5 2017

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT SATURDAY...

The National Weather Service in San Diego has issued a Wind
Advisory, which is in effect from 2 PM to 10 PM PDT Saturday. 

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 50
  mph.

* TIMING...Winds strengthening Saturday morning with strongest
  winds for Saturday afternoon and evening.

* LOCATION...Strongest winds near mountain ridge tops and along
  desert mountain slopes into adjacent desert areas.

* VISIBILITY...Locally reduced in blowing sand and blowing dust in
  the deserts.

* IMPACTS...The winds will make driving difficult...especially for
  motorists with high profile vehicles. Watch for broken tree
  limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-052130-
/O.NEW.KSGX.WI.Y.0023.170506T2100Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
303 AM PDT Fri May 5 2017

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT
SUNDAY...

The National Weather Service in San Diego has issued a Wind
Advisory, which is in effect from 2 PM Saturday to 2 AM PDT
Sunday. 

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph.
  Isolated gusts to 65 mph.

* TIMING...Winds strengthening Saturday morning with strongest
  winds for Saturday afternoon and evening...decreasing late
  Saturday night.

* LOCATION...Strongest winds near mountain ridge tops and along
  desert mountain slopes into adjacent desert areas and in the
  northern Coachella Valley below the San Gorgonio Pass.

* VISIBILITY...Locally reduced in blowing sand and blowing dust in
  the deserts.

* IMPACTS...The winds will make driving difficult...especially for
  motorists with high profile vehicles. Watch for broken tree
  limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
5 follow-up statements
783 
WWUS76 KSGX 051954
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1254 PM PDT Fri May 5 2017

...Periods of strong gusty west winds for the mountains and
deserts for Saturday afternoon through late evening...

.A low pressure system moving southward near the West Coast will
bring stronger onshore flow with periods of strong gusty west
winds for the mountains and deserts for Saturday afternoon 
through late evening.

CAZ055-060-060500-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
1254 PM PDT Fri May 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
SATURDAY...

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 50 
  mph. 

* TIMING...Winds strengthening Saturday morning with strongest 
  winds for Saturday afternoon and evening. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially for
  motorists with high profile vehicles. Watch for broken tree
  limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-060500-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
1254 PM PDT Fri May 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT
SUNDAY...

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph. 
  Isolated gusts to 65 mph. 

* TIMING...Winds strengthening Saturday morning with strongest
  winds for Saturday afternoon and evening, decreasing late 
  Saturday night. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas and in the 
  northern Coachella Valley below the San Gorgonio Pass. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially for
  motorists with high profile vehicles. Watch for broken tree 
  limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Harrison
318 
WWUS76 KSGX 060349
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
849 PM PDT Fri May 5 2017

...Periods of strong gusty west winds for the mountains and
deserts Saturday afternoon and evening...

.A low pressure system moving southward near the West Coast will
bring stronger onshore flow with periods of strong gusty west
winds for the mountains and deserts Saturday afternoon and evening.

CAZ055-060-061300-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
849 PM PDT Fri May 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
SATURDAY...

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 50 
  mph. 

* TIMING...Winds strengthening Saturday morning with strongest 
  winds for Saturday afternoon and evening. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-061300-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
849 PM PDT Fri May 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT
SUNDAY...

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph. 
  Isolated gusts to 65 mph. 

* TIMING...Winds strengthening Saturday morning with strongest 
  winds for Saturday afternoon and evening, decreasing late 
  Saturday night. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas and in the 
  northern Coachella Valley below the San Gorgonio Pass. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb

weather.gov/sandiego
657 
WWUS76 KSGX 061224
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
524 AM PDT Sat May 6 2017

...Periods of strong gusty west winds for the mountains and
deserts for this afternoon into tonight...

.A low pressure system moving southward along the central
California coast will move into Southern California tonight
bringing stronger onshore flow for this afternoon into tonight
with periods of strong gusty west winds for the mountains and 
deserts for this afternoon into tonight.

CAZ055-060-062130-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
524 AM PDT Sat May 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 50 
  mph. 

* TIMING...Winds strengthening this morning with strongest winds
  for this afternoon and evening. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-062130-
/O.CON.KSGX.WI.Y.0023.170506T2100Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
524 AM PDT Sat May 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph. 
  Isolated gusts to 65 mph. 

* TIMING...Winds strengthening this morning with strongest winds
  for this afternoon and evening, decreasing late Saturday night.

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas and in the 
  northern Coachella Valley below the San Gorgonio Pass. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
765 
WWUS76 KSGX 062122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
222 PM PDT Sat May 6 2017

...Strong Gusty West Winds in the Mountains and Deserts Through 
Tonight...

.A deep cold low pressure system will move into Southern 
California tonight bringing strong west winds to the mountains 
and deserts.

CAZ055-060-070500-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-170507T0500Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
222 PM PDT Sat May 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 55
  mph. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

* REPORTS...Winds gusted to 40 mph at Hesperia and Barstow at 11 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-070600-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
222 PM PDT Sat May 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph. 
  Isolated gusts to 65 mph. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas and in the 
  northern Coachella Valley below the San Gorgonio Pass. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

* REPORTS...Palm Spring had a gust of 43 mph at Noon. Volcan
  Mountain had a gust to 53 mph at 1 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Moede
910 
WWUS76 KSGX 070452
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
952 PM PDT Sat May 6 2017

...Strong Gusty West Winds in the Mountains and Deserts Through
Tonight...

.A deep cold low pressure system will continue to bring strong and
gusty westerly winds to Southern California mountains and 
deserts this evening.

CAZ055-060-070900-
/O.EXT.KSGX.WI.Y.0023.000000T0000Z-170507T0900Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Wrightwood, Victorville, Hesperia, and Apple Valley
952 PM PDT Sat May 6 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WINDS...Areas of southwest winds 20 to 30 mph with gusts to 55 
  mph. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

* REPORTS...As of 930 PM there were still reports of isolated
  blowing dust and wind gusts of 50 to 55 mph in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-058-061-062-065-070900-
/O.CON.KSGX.WI.Y.0023.000000T0000Z-170507T0900Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Julian, Indio, Palm Desert, 
Palm Desert Country, La Quinta, Borrego Springs, 
and Desert Hot Springs
952 PM PDT Sat May 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WINDS...Areas of west winds 20 to 30 mph with gusts to 55 mph. 
  Isolated gusts to 65 mph. 

* LOCATION...Strongest winds near mountain ridge tops and along 
  desert mountain slopes into adjacent desert areas and in the 
  northern Coachella Valley below the San Gorgonio Pass. 

* VISIBILITY...Locally reduced in blowing sand and blowing dust 
  in the deserts. 

* IMPACTS...The winds will make driving difficult, especially 
  for motorists with high profile vehicles. Watch for broken 
  tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb

weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 9:25 PM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, May 4, 9:25 PM PDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PDT Thu May 4 2017

.SYNOPSIS...
Strong high pressure will bring another warm day to the region
today. A low pressure trough moving into the west coast will
deepen the marine layer and bring cooling Friday and Saturday. A
cold low pressure system from the north will arrive this weekend
and bring strong winds Saturday along with some light showers,
then much cooler weather with periods of scattered to numerous showers
and isolated thunderstorms Sunday through Tuesday. The system
will move east Wednesday and allow fair weather to return.

&&

.UPDATE...

The Pops/Wx grids were tweaked a bit for Sunday and Sunday night to
increase the pops a bit, especially over the mountains. The
significant, late-season storm system is still on track to bring
sensible weather impacts, beginning Saturday, with the brunt of the
precipitation potential Sunday through Monday morning. No other
significant changes were made to the forecast at this time.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

(Previous discussion issued at 118 PM)

Afternoon visible satellite imagery shows marine layer stratus
trying to sneak up the southern San Diego county coast from Baja
Mexico, while some flat cumulus clouds have formed over the
mountain ridges. The 12Z sounding from Miramar shows a 10 deg C
inversion at around 1200 feet, which indicates a deeper marine
layer than yesterday morning. We continue to trend better onshore
flow today, with the San Diego to Las Vegas pressure gradients at
1.0 mb onshore, whereas they were 0.7 mb offshore 24 hours ago.
Today should be another warm day across the region, with slight
cooling west of the mountains as the upper level ridge starts to
move east, although high temperatures should still be 5-15 degrees
above normal. The marine layer should deepen a little further
tonight with strengthening onshore flow and lower 500 mb heights
moving into the region, so expect marine layer clouds to move into
the coast and valleys tonight/Friday morning.

The weather will continue to cool Friday as a trough develops
along the west coast and the upper level ridge moves east. The
marine layer will continue to deepen as well. On Saturday, the
trough deepens further and a closed low starts to split off from
the trough and drop down into Central California. The marine layer
will likely be up to 5000 feet deep, and with onshore flow
continuing to get stronger, there may only be partial clearing of
marine layer clouds during the day Saturday, with potentially a
strong coastal eddy helping to produce some marine layer drizzle.
Onshore pressure gradients from San Diego to Las Vegas peak
Saturday evening at 15-17 mb, with 850 mb winds of around 20-30
kt. This will result in strong west winds along the mountain
ridges, desert slopes, through/below the passes/canyons and into
the adjacent deserts. Widespread gusts of 40-50 mph will be
possible in those areas Saturday afternoon and evening, with 60+
mph gusts in the windiest locations. With continued cooling, highs
will likely lower to 5-15 degrees below normal.

The closed low will strengthen further and dip south into Southern
California and become cut-off from the jet stream. Deep moisture
up through 400-500 mb will move in with the low, along with most
unstable cape of around 100-400 j/kg and 500 mb temperatures
within the core of the low falling to around -25 deg C. This, in
addition to lift provided by the low, should create showers and
isolated (to maybe scattered) thunderstorms on Sunday. The cold
air will result in the snow level lowering to 4000 feet Sunday
morning, and then increasing to around 5500-6500 feet by late
Sunday.

Model differences are apparent starting Monday, with the GFS
keeping the low over Southern California before moving it east
into Arizona by late Monday and resulting in a dry Tuesday.
Meanwhile, the ECMWF and Canadian models move the low south of the
border, perhaps bringing offshore winds and wrap-around
moisture/precipitation. On Tuesday, the ECMWF and Canadian then
show the low moving northeast from Baja into Arizona, with wrap-
around showers continuing over Southern California. Since the GFS
solution is the outlier and the ECMWF has had a better handle on
this low throughout the week, will lean more towards the ECMWF
solution with the forecast. It does not look like we dry out until
Wednesday as the low moves east and a ridge moves into the area.
Storm-total precipitation will be highly variable from one
location to the next, due to the showery nature of the
precipitation. Generally, 0.25 to 1+ inches is possible across
the region, with a trace of snow down to 4000 foot elevation, 1-3
inches of snow from 5000-7000 feet, and 4-6 inches possible above
7000 feet. Instability still exists on Monday, so thunderstorms
will be possible that day as well. The ECMWF and Canadian actually
show a lot of instability on Tuesday (surface based CAPE of
300-700 j/kg), so have added a slight chance of thunderstorms
during the day Tuesday. Any heavier convective
cells/thunderstorms could produce locally heavy rain and possible
urban/small stream flooding. The cold system will result in highs
falling to 10-20 degrees below normal Sunday and Monday with
slight warming Tuesday and Wednesday.

&&

.AVIATION...
050340Z...Coasts/Valleys...Stratus with bases 1000-1500 ft MSL
spreading 20 miles inland overnight. Local vis 3-5 miles where
stratus nears higher terrain in the valleys. Stratus clearing to the
coast 17-19Z, then moving back inland after 06/23Z.

Mountains/Deserts...Mostly clear with unrestricted vis through
Friday evening.

&&

.MARINE...
No hazardous marine weather through Friday. A late season storm will
bring west-northwest winds with gusts of 20-30 knots late Saturday
into Sunday along with building seas. Showers are likely Sunday into
Monday with  the potential for a few thunderstorms. Precipitation
will begin to taper off Tuesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Harrison/JMB
AVIATION/MARINE...SS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:16 AM PDTGale WatchSGX22 hr
May 5, 3:16 AM PDTSmall Craft AdvisorySGX65 hr
May 5, 3:16 AM PDTSmall Craft Advisory for WindsSGX47 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.